[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] My Reasons

This did not happen to me personally, but a friend of mine her mother 
is in a nursing home and her BG was quite high the other night 
(between 500-600) and they gave her her N and R at dinner time and an 
extra 10 units of R to cover the high.  Her sugar had not dropped 2 
hour later so they gave her another dose of R.  I think in a 6 hour 
time frame she was given over 20 units of R and no snack before bed.  
In the middle of the night she bottomed out and they had to call 911 
to treat her low because after 2 Glucagon shots she still had not come 
to.  Goes to show, that treating a low is a YMMV thing as well as 
giving too much of the wrong type of insulin.  If I have anything over 
350+, I can give 1 unit of Humalog and increase my basal rate for 3-4 
hours and be back down to 150 in that time frame and not have to worry 
about crashing out hours after the fact.

for HELP or to subscribe/unsubscribe, contact: